Alert archive / Texas / High Wind Warnings in 2022

High Wind Warning 8, NWS Midland/Odessa, TX

February 15, 20225 counties in Texas; Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Feb 15, 2022, 1:34 PM CST for 5 counties in Texas; Eddy County, New Mexico. It took effect at Feb 16, 2022, 9:00 AM CST. It was in force for 20 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 15, 2022, 1:34 PM CST (19:34 UTC)
In effect from
Feb 16, 2022, 9:00 AM CST
Expired
Feb 17, 2022, 5:08 AM CST
In force
20 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX, Reeves County, TX

The radar

The Midland/Odessa radar (KMAF), 205 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 3:07 PM CSTNON-TSTM WND GST 724 S Pine Springs, TXAWOS STATION KGDP 4 S PINE SPRINGS.
Feb 16, 5:27 PM CSTNON-TSTM WND GST 64Pine Springs, TXMESONET STATION 60 PINE SPRINGS GMNP.
Feb 16, 8:30 PM CSTNON-TSTM WND GST 6211 Nne Van Horn, TXMESONET STATION TWB49 11.2 NE VAN HORN (TWDB).
Feb 16, 8:38 PM CSTNON-TSTM WND GST 643 Nnw Pine Springs, TXMESONET STATION GDBT2 THE BOWL.
Feb 16, 9:52 PM CSTNON-TSTM WND GST 591 Ene Pine Springs, TXMESONET STATION PSGT2 PINERY.
Feb 17, 1:58 AM CSTNON-TSTM WND GST 587 Wsw Mcdonald Observat, TXMESONET STATION WDPT2 WOLF DEN DMP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2022-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2022-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3526 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

859 
WWUS74 KMAF 151934
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
134 PM CST Tue Feb 15 2022

NMZ027-TXZ270-271-160930-
/O.UPG.KMAF.HW.A.0006.220216T1500Z-220217T1200Z/
/O.NEW.KMAF.HW.W.0008.220216T1500Z-220217T1200Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
134 PM CST Tue Feb 15 2022 /1234 PM MST Tue Feb 15 2022/

...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ WEDNESDAY
TO 6 AM CST /5 AM MST/ THURSDAY...

* WHAT...West winds 45 to 60 mph with gusts up to 75 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From 9 AM CST /8 AM MST/ Wednesday to 6 AM CST /5 AM 
  MST/ Thursday.

* IMPACTS... Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-TXZ272>278-280-160930-
/O.CON.KMAF.HW.A.0006.220216T1500Z-220217T1200Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Chisos Basin-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend NP, 
and Chisos Basin
134 PM CST Tue Feb 15 2022 /1234 PM MST Tue Feb 15 2022/

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From Wednesday morning through late Wednesday night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
3 follow-up statements
266 
WWUS74 KMAF 160927
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
327 AM CST Wed Feb 16 2022

NMZ028-TXZ272>278-280-162130-
/O.UPG.KMAF.HW.A.0006.220216T1500Z-220217T1200Z/
/O.EXB.KMAF.HW.W.0008.220216T2100Z-220217T1200Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Chisos Basin-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend NP, 
and Chisos Basin
327 AM CST Wed Feb 16 2022 /227 AM MST Wed Feb 16 2022/

...HIGH WIND WARNING IN EFFECT FROM 3 PM CST /2 PM MST/ THIS
AFTERNOON TO 6 AM CST /5 AM MST/ THURSDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and west 
  Texas.

* WHEN...From 3 PM CST /2 PM MST/ this afternoon to 6 AM CST /5 
  AM MST/ Thursday.

* IMPACTS...Strong winds can cause power disruptions, hazards to
  trailers and high profile vehicles and blowing dust that can
  reduce visibility suddenly to near zero. Motorists should
  exercise extreme caution while driving in the high wind warning
  area. Be alert to sudden gusts of wind that may cause you to
  lose control of your vehicle. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ279-162130-
/O.EXB.KMAF.HW.W.0008.220216T2100Z-220217T1200Z/
Central Brewster County-
Including the cities of Big Bend NP, Panther Junction, 
and Marathon
327 AM CST Wed Feb 16 2022

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
CST THURSDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Central Brewster County.

* WHEN...From 3 PM this afternoon to 6 AM CST Thursday.

* IMPACTS...High winds could make driving difficult for motorists
  driving high profile vehicles such as campers, vans, and tractor
  trailers. Take action to secure trash cans, lawn furniture and
  other loose or lightweight outdoor objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ027-TXZ270-271-162130-
/O.CON.KMAF.HW.W.0008.220216T1500Z-220217T1200Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
327 AM CST Wed Feb 16 2022 /227 AM MST Wed Feb 16 2022/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/
THIS MORNING TO 6 AM CST /5 AM MST/ THURSDAY...

* WHAT...West winds 40 to 60 mph with gusts up to 80 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From 9 AM CST /8 AM MST/ this morning to 6 AM CST /5 AM 
  MST/ Thursday.

* IMPACTS...Strong winds can cause power disruptions, hazards to
  trailers and high profile vehicles and blowing dust that can
  reduce visibility suddenly to near zero. Severe turbulence near
  the mountains will be hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ029-033-034-TXZ059-060-067-075-281-282-162130-
/O.NEW.KMAF.WI.Y.0004.220216T2100Z-220217T1200Z/
Northern Lea County-Central Lea County-Southern Lea County-Loving-
Winkler-Ward-Pecos-Presidio Valley-Lower Brewster County-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Mentone, Kermit, Monahans, Fort Stockton, Presidio, Big Bend NP, 
Lajitas, and Castolon
327 AM CST Wed Feb 16 2022 /227 AM MST Wed Feb 16 2022/

...WIND ADVISORY IN EFFECT FROM 3 PM CST /2 PM MST/ THIS
AFTERNOON TO 6 AM CST /5 AM MST/ THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From 3 PM CST /2 PM MST/ this afternoon to 6 AM CST /5 
  AM MST/ Thursday.

* IMPACTS...Secure lawn furniture, garbage cans or other objects
  which could be blown about by the wind. Drivers of vans,
  campers, trailers and other high-profile vehicles should be
  alert to the danger of these winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
317 
WWUS74 KMAF 162018
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
218 PM CST Wed Feb 16 2022

NMZ028-TXZ272>280-171000-
/O.CON.KMAF.HW.W.0008.220216T2100Z-220217T1200Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend NP, 
Panther Junction, Marathon, and Chisos Basin
218 PM CST Wed Feb 16 2022 /118 PM MST Wed Feb 16 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
THURSDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  west Texas.

* WHEN...From 3 PM CST /2 PM MST/ this afternoon to 6 AM CST /5 
  AM MST/ Thursday.

* IMPACTS...Strong winds can cause power disruptions, hazards to 
  trailers and high profile vehicles and blowing dust that can 
  reduce visibility suddenly to near zero. Motorists should 
  exercise extreme caution while driving in the high wind 
  warning area. Be alert to sudden gusts of wind that may cause 
  you to lose control of your vehicle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ027-TXZ270-271-171000-
/O.CON.KMAF.HW.W.0008.000000T0000Z-220217T1200Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
218 PM CST Wed Feb 16 2022 /118 PM MST Wed Feb 16 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
THURSDAY...

* WHAT...West winds 40 to 60 mph with gusts up to 80 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 6 AM CST /5 AM MST/ Thursday.

* IMPACTS...Strong winds can cause power disruptions, hazards to 
  trailers and high profile vehicles and blowing dust that can 
  reduce visibility suddenly to near zero. Severe turbulence 
  near the mountains will be hazardous for low flying light 
  aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ029-033-034-TXZ059-060-067-075-281-282-171000-
/O.CON.KMAF.WI.Y.0004.220216T2100Z-220217T1200Z/
Northern Lea County-Central Lea County-Southern Lea County-Loving-
Winkler-Ward-Pecos-Presidio Valley-Lower Brewster County-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Mentone, Kermit, Monahans, Fort Stockton, Presidio, Big Bend NP, 
Lajitas, and Castolon
218 PM CST Wed Feb 16 2022 /118 PM MST Wed Feb 16 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From 3 PM CST /2 PM MST/ this afternoon to 6 AM CST /5 
  AM MST/ Thursday.

* IMPACTS...Secure lawn furniture, garbage cans or other objects 
  which could be blown about by the wind. Drivers of vans, 
  campers, trailers and other high-profile vehicles should be 
  alert to the danger of these winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
606 
WWUS74 KMAF 171108
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
508 AM CST Thu Feb 17 2022

NMZ028-TXZ273-171700-
/O.CAN.KMAF.HW.W.0008.000000T0000Z-220217T1200Z/
/O.EXB.KMAF.WI.Y.0004.000000T0000Z-220217T1700Z/
Eddy County Plains-Eastern Culberson County-
Including the cities of Artesia, Carlsbad, 
and Carlsbad Caverns NP
508 AM CST Thu Feb 17 2022 /408 AM MST Thu Feb 17 2022/

...WIND ADVISORY IN EFFECT UNTIL 11 AM CST /10 AM MST/ THIS
MORNING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern 
  Culberson County.

* WHEN...Until 11 AM CST /10 AM MST/ this morning.

* IMPACTS...Secure lawn furniture, garbage cans or other objects
  which could be blown about by the wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ027-TXZ270>272-274>280-171215-
/O.CAN.KMAF.HW.W.0008.000000T0000Z-220217T1200Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Reeves County Plains-Chinati Mountains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-Central Brewster County-
Chisos Basin-
Including the cities of Queen, Guadalupe Mountains NP, 
Pine Springs, Van Horn, Pecos, Marfa, Fort Davis, Alpine, 
Big Bend NP, Panther Junction, Marathon, and Chisos Basin
508 AM CST Thu Feb 17 2022 /408 AM MST Thu Feb 17 2022/

...HIGH WIND WARNING IS CANCELLED...

High winds have subsided across the area.

$$

TXZ059-060-067-075-281-282-171215-
/O.CAN.KMAF.WI.Y.0004.000000T0000Z-220217T1200Z/
Loving-Winkler-Ward-Pecos-Presidio Valley-Lower Brewster County-
Including the cities of Mentone, Kermit, Monahans, Fort Stockton,
Presidio, Big Bend NP, Lajitas, and Castolon
508 AM CST Thu Feb 17 2022

...WIND ADVISORY IS CANCELLED...

Strong winds have subsided across the area.

$$

TXZ045-050-171700-
/O.EXB.KMAF.WI.Y.0004.000000T0000Z-220217T1700Z/
Gaines-Andrews-
Including the cities of Seminole and Andrews
508 AM CST Thu Feb 17 2022

...WIND ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Gaines and Andrews Counties.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ029-033-034-171700-
/O.EXT.KMAF.WI.Y.0004.000000T0000Z-220217T1700Z/
Northern Lea County-Central Lea County-Southern Lea County-
Including the cities of Tatum, Hobbs, Lovington, Eunice, and Jal
408 AM MST Thu Feb 17 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM MST THIS MORNING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Northern Lea, Central Lea and Southern Lea Counties.

* WHEN...Until 10 AM MST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 15, 11:23 AM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Feb 15, 11:23 AM CST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1123 AM CST Tue Feb 15 2022

...New AVIATION...

See 18z aviation discussion below.

.AVIATION...
(18Z TAFS)
Issued at 1116 AM CST Tue Feb 15 2022

Winds will be gusty out of the south to southwest this afternoon
with winds becoming more southerly this evening and remaining
elevated for MAF and FST. There is a slight chance of low ceilings
for MAF around 12z but confidence is low at this time.

&&

.SHORT TERM...
(Today through Wednesday afternoon)
Issued at 446 AM CST Tue Feb 15 2022

A dynamic storm system is expected to bring strong winds, fire
weather concerns, and even thunderstorms over the next couple of
days. Quasi-zonal flow will transition to the SW this afternoon
ahead of a digging upper low over CA. Lee sfc troughing will lead to
increasing southwesterly winds across much of the area while height
falls begin to pull Gulf moisture west over S TX. This will set up a
dryline over the Permian Basin by this afternoon with the boundary
sharpening up overnight. Much of the region will see warm, downslope
winds today leading to much above normal temperatures in the 70's
and low 80's. Models are indicating very dry air advecting into the
higher terrain this afternoon with RH's crashing into the single
digits. The dry air combined with the winds and crisp fuels will
lead to very high to extreme fire danger for locations mainly west
of the Permian Basin. Please see the fire wx discussion below for
more info.

A strong low level jet will advect rich moisture west tonight with
dew points recovering into the 40's to near 50 across the Permian
Basin and Lower Trans Pecos. Low clouds and even some fog will be
possible east of the dryline Wednesday morning. Wednesday is looking
very active weatherwise as the storm system to our west nears and a
strong jet develops over the area. We are now in the range of some
of the higher resolution models which continue the trend of a very
windy afternoon and overnight. A strong mid level jet will shove a
Pacific front east across the higher terrain and adjacent plains
Wednesday afternoon. Mixed layer winds >35 kts seem probable across
these areas with much stronger gusts given the potential for showers
and virga as the upper storms passes overhead. Will expand the High
Wind Watch into the plains. Further east ahead of the Pac front,
strong southerly winds are expected. It looks like much of the area
could be dealing with blowing dust either side of the front. Models
are struggling with the position of the dryline Wed afternoon with
some of the hi-res guidance showing the boundary sticking very near
the I-20 corridor. This will likely affect high temperatures as a
thermal ridge develops just west of the dryline. Highs will reach
into the upper 70's and 80's within the ridge, with cooler
temperatures behind the front over the higher terrain.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 446 AM CST Tue Feb 15 2022

On Wednesday evening, a deep upper lvl trough will pivot over the
region, developing a negative tilt as it does so. At the sfc, a
Pacific Front assocd with a strengthening sfc cyclone over N TX
will blast through the area. Wind speeds behind this front look
incredibly strong with sustained speeds around 40-45 kts in the
mountains and 30+kts in the adjacent plains. Although mixing aloft
should begin to subside post-sunset, the potent 700 hpa jet
rounding the base of the aforementioned trough will still rake
the higher terrain for several hours. Thus, we have opted to
extend the High Wind Watch through 12Z Thursday. Meanwhile, a
dryline is progged to retreat wwd between 00Z-06Z Thursday. How
far west the dryline retreats before colliding with the Pacific
Front will determine exactly where convection will initiate. For
now, the best chance of thunderstorms will be across the far
eastern Permian Basin, but initiation may occur over the central
Permian Basin. We will have to wait until we are in range of the
CAMs to better determine timing and location of CI. Storms will
quickly race ewd and a strong storm or two will be possible
before moving off into the low rolling plains. After the upper
trough passes to the NE, a strong cold front will enter the region
Thursday morning which will usher in much cooler temperatures.
Highs on Thursday will be around 30 degrees cooler than Wednesday
ranging from 40s N to low 60s along the Rio Grande. The sfc high
will quickly move off the the east on Friday and southerly return
flow will commence, marking a steady warm up into this weekend.
Temperatures should rebound back above normal by Saturday and
Sunday as zonal flow aloft resumes. The forecast looks to remain
dry until another upper lvl system arrives early next week.

&&

.FIRE WEATHER...
Issued at 532 AM CST Tue Feb 15 2022

An active fire weather pattern is expected Today and Wednesday
across much of the area. A Red Flag Warning remains in effect today
for western portions of the region where critically low humidity
will combine with breezy to windy conditions. RFTIs will range from
critical in the plains to locally extreme in the Guadalupe Mountains.
Further eastward across the Permian Basin and Lower Trans Pecos,
elevated fire weather conditions are expected to materialize.

On Wednesday, the greatest area of concern will expand to include
all of southeast New Mexico and much of West Texas as far south as
the Rio Grande where a Fire Weather Watch remains in effect. A
strong west wind is expected with several hours of high winds likely
in the mountains and adjacent plains Wednesday afternoon into
Wednesday evening. Although relative humidity will not be as low
(12-15%), near critical to critical fire weather is still
anticipated due to the corridor of very strong winds in the watch
area. Isolated thunderstorms will also be possible late Wednesday
evening across the Permian Basin which will pose a risk for
lightning and gusty, erratic winds. A cold front will arrive late
Wednesday night, ushering in cooler temperatures and keeping fire
weather concerns low through the remainder of this week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               74  48  78  36 /   0   0   0  30
Carlsbad                 77  39  72  34 /   0   0   0   0
Dryden                   70  45  77  46 /   0   0   0   0
Fort Stockton            81  48  80  42 /   0   0   0  10
Guadalupe Pass           69  44  62  31 /   0   0   0   0
Hobbs                    74  37  72  30 /   0   0   0  10
Marfa                    74  31  71  28 /   0   0   0   0
Midland Intl Airport     74  46  78  37 /   0   0   0  20
Odessa                   75  46  78  38 /   0   0   0  20
Wink                     79  37  77  36 /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Wednesday morning through Wednesday
     evening for Andrews-Central Brewster County-Chinati
     Mountains-Chisos Basin-Davis Mountains-Davis Mountains
     Foothills-Eastern Culberson County-Gaines-Guadalupe
     Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
     Loving-Lower Brewster County-Marfa Plateau-Pecos-Presidio
     Valley-Reeves County Plains-Terrell-Van Horn and Highway 54
     Corridor-Ward-Winkler.

     Red Flag Warning until 8 PM CST /7 PM MST/ this evening for
     Andrews-Dawson-Eastern Culberson County-Gaines-Guadalupe
     Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
     Loving-Reeves County Plains.

     High Wind Watch from Wednesday morning through late Wednesday
     night for Chinati Mountains-Chisos Basin-Davis Mountains-
     Davis Mountains Foothills-Eastern Culberson County-
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains-Marfa Plateau-Reeves County Plains-Van Horn and
     Highway 54 Corridor.

NM...Fire Weather Watch from Wednesday morning through Wednesday
     evening for Chaves Plains-Eddy Plains-Lea-Sacramento
     Foothills and Guadalupe Mountains.

     Red Flag Warning until 7 PM MST this evening for Chaves Plains-
     Eddy Plains-Lea-Sacramento Foothills and Guadalupe
     Mountains.

     High Wind Watch from Wednesday morning through late Wednesday
     night for Eddy County Plains-Guadalupe Mountains of Eddy
     County.

&&

SHORT TERM...80
LONG TERM....87
AVIATION...80
Hazardous weather outlook, Feb 15, 1:32 PM CST, 2 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
132 PM CST Tue Feb 15 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-161945-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
132 PM CST Tue Feb 15 2022 /1232 PM MST Tue Feb 15 2022/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Critical fire weather conditions are expected this afternoon and
early evening. A Red Flag Warning is in effect for Southeast New
Mexico, the Guadalupe and Delaware Mountains, the upper Trans Pecos,
and the Northwest Permian Basin.

Patchy blowing dust is possible along with gusty winds for the Hwy
54 corridor, Southeast New Mexico, and much of the Permian Basin
this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Windy to very windy conditions are expected Wednesday across
Southeast New Mexico and most of West Texas. A High Wind Watch is in
effect Wednesday for the Davis, Chinati, and Chisos Mountains, as
well as the adjacent plains. A High Wind Warning is in effect for the
Guadalupe and Delaware Mountains.

Critical fire weather conditions are possible Wednesday afternoon
and early evening. A Fire Weather Watch is in effect for all areas
stretching from Southeast New Mexico and the Northwest Permian Basin
down to the Rio Grande Valley.

Areas of blowing dust are expected Wednesday for most areas.

Strong thunderstorms are possible across the northeast Permian Basin
Wednesday evening. Small hail and gusty winds are the main threats
with these storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

Nearby

High Wind Warnings in Texas, 2022High Wind Warnings in New Mexico, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.